Oh, I have been there! I was on an SSRI for anxiety which really caused me to put on weight and not be able to shed an ounce, regardless of how many salads I ate or how many miles I ran. I just weaned off them and am taking it day by day. You can do this- Hang in there!
I just wanted to thank everyone for sharing their stories with me. I greatly appreciate your kind and inspirational words. I'm 21 and I've found that it is difficult to find people that I can not only relate to but trust when talking about anxiety, medication and being overweight. I was nervous about posting on this message board but after reading your feedback, I'm glad I did! Thank you all!
Fitness Minutes: (25,611) Posts: 3,471 4/3/11 12:00 A
Dear Girls this is such a current issue in my life.I am unable to take SSRIs ( like zoloft or prozac) because they increase my muscle spasms and jaw clenching. So I have to be on a tricyclid antidepressant that sort of works but at the dose that is good for mood, it makes me want to eat all day. I thought that it was the anxiety but I found out that these kind of meds work in the same area of the brain as appetite and pain soothing, so no doubt about it.
In the last 4 years I never took the full dose, only half dose and I got increasingly worse (mentally), up to the point that I nearly had to go to a mood clinic again but managed with cognitive behaviour therapy every week and doing a lot of homework. It was also made worse by the menopause, even women that never had anxiety can get it during the change. Nevertheless, 3 years ago during menopause and anti anxiety meds, I lost 29 pounds and I remember I was in a different frame of mind, I simply couldn't go on like I was: I felt too heavy, so it can be done.
I also have to be selective with exercise because I have chronic back and neck problems so I can only walk for 1/2 hour in the treadmill ( before the pain gets unbearable) and do therapeutic pilates once a week and some weight training when the pain allows. It is a hard place to be but it would be harder if I gave up, even when you feel awful there is always room for deterioration. It's just a matter of accepting the limitations and learning to be happy with small weight loss and slow fitness improvement. I known it's hard because we need instant gratification, but these issues are so deep, we need to keep working on them in a persevering way. Baby steps and being grateful to be able to do something about our problems, so many people have more serious issues that cannot be solved.
Remeber you're not alone, use SP as much as you can, the more you put into it the more you get out of it and post whenever you need help: it is the only way people will know they you need help.
Edited by: CTEMPLE at: 4/3/2011 (00:04)
My current weight is 83.1kg my goal is 78kg by end of March.
Not doing cardio at the moment so my goal is cardio 5 times a week; Pilates once a week. Mindful breathing or heart breathing every day.
current weight: 174.0
Fitness Minutes: (72,469) Posts: 41,703 3/31/11 10:17 P
Yesterday, was my weigh in, was upset, as went fro 330 down to 326 then back up yesterday to 329......Just did not care, need to get myself back on track again, feeling down, don'e even know why? but, will hang in there. Hope everyone else feels and is doing better, than myself!
Don't Give Up! ****************** Small Changes, Good Results! *************************** God grant me the serenity to accept the things- I cannot change - The courage - To change the things- I can - And the wisdom to know the difference. *****************************
My anti-anxiety haven't been my problem. I got a steriod shot and that wasn't good. My meds can be put to blame for my weight but I have taken them too many years for them to affect my weight. I feel so sorry for members that just started on new meds because they don't know how it will affect them.
Depression is the impression left by fear. Be willing to fight the fear. Conquer it with love.
i am also having trouble losing weight but my current problem is that i'm unable to workout like i was a few weeks ago due to physical problems.
i recently gained back a few pounds because of a medication i was on and my dr switched me to something that was more weight neutral, meaning it was less likely to cause weight gain. maybe if this is a big concern for you, you could talk to your dr about it and see if a medication change would help you. especially if you are exercising and eating right and still not losing, medication could be a factor.
you could also change up your workout routine and see if that gives you results. the fitness program here on sparkpeople is a great resource for finding and learning new exercises and helping you stick to a healthy routine.
the support on this site is also fantastic. don't give up. you can do it. even though i keep trying to workout every morning and keep having to stop because of pain i keep trying and i hope soon i will be back to where i once was and start seeing weight loss again. if you slip up just start over. no big deal.
i have severe anxiety and i'm on a huge list of meds, if you want to message me what meds you are on maybe i can share what experiences i've had if i've tried any of them.
take care and don't give up! you really can do it!
~every way to smile forget~
~well behaved women rarely make history~
current weight: 162.0
Fitness Minutes: (72,469) Posts: 41,703 3/29/11 12:29 A
to the team. I understand your frustration. I recently began a new medication and have gained 8 lbs. some of which because I gave up also. I also have thyroid issues and arthritis issues and the anti anxiety medications. I have lost 30 lbs and I know I can lose more. My greatest obstacle right now is negative thinking and I have been away from my Spark friends who are so positive and encouraging and supportive. I will never lose weight at the pace of others and the medications make my journey a little tougher or maybe a lot tougher. We can do this. There are always struggles and we have so many helps here at Sparks to help us. I hope that the team will be a positive reinforcement for you. Please take the time to meet some of our members, huddle and let us know when you need support. We are here for each other. Nola
Kansas~ CST Each step taken is a calorie left behind!
Hi - I just signed up for SparkPeople - I have a goal of losing 100 lbs but I suffer from anxiety and I am currently taking a few different medications to control it. I have tried losing weight before but after months of working out, eating right and seeing no results I give up ... I was wondering if anyone else is experiencing the same problems and if anyone has been losing weight, if they have any tips. Thanks!
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.